MAUDE Adverse Event Report: XIAMEN WORLD GEAR SPORTS GOODS CO., LTD DRIVE; BARIATRIC BED

XIAMEN WORLD GEAR SPORTS GOODS CO., LTD DRIVE; BARIATRIC BED
Model Number PLTCABL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Strangulation (2084)
Date of Event 01/03/2024
Type of Reportable Event Death
Event or Problem Description
Drive devilbiss healthcare was notified of an incident involving a long-term care assist bar by the cpsc.The cpsc forwarded a redacted coroner's report, which stated that an end-user was discovered deceased in his room at a long-term care facility with his head and neck entrapped between the assist bar and the hospital bed mattress.The cause of death was determined by the coroner to be "asphyxia due to strangulation." the coroner's report did not provide any information regarding how the assist bar was installed at the time of the incident, or the specifications of the mattress being used with the bed and assist bar.Drive devilbiss healthcare has contacted the coroner's office for further information.As part of its complaint review and evaluation process, drive devilbiss healthcare will also notify the manufacturer of the product about this incident.

Brand Name
DRIVE
Common Device Name
BARIATRIC BED
Manufacturer (Section D)
XIAMEN WORLD GEAR SPORTS GOODS CO., LTD
27-29 north 2nd road
xiamen, fujian 36102 2
CH  361022
MDR Report Key19395759
Report Number2438477-2024-00028
Device Sequence Number20571712
Product Code OSI
UDI-Device Identifier00822383979540
UDI-Public00822383979540
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/24/2024
Report Date (Section F) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPLTCABL
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/30/2024
Event Location Other
Date Report to Manufacturer05/24/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/24/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age88 YR
Patient SexMale
Date Report Sent to FDA05/24/2024